Alert archive / Texas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 133, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 25, 2018, 3:06 PM CDT for Gregg County, Rusk County, Smith County, Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 25, 2018, 3:06 PM CDT (20:06 UTC)
- Expired
- May 25, 2018, 3:30 PM CDT
- In force
- 24 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Gregg County, TX, Rusk County, TX, Smith County, TX
The radar
The Shreveport radar (KSHV), 105 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 2:53 PM CDT, 13 minutes earlier.
Area forecast discussion, May 25, 2:53 PM CDT, 13 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 253 PM CDT Fri May 25 2018 .SHORT TERM.../Tonight through Saturday Night/ A line of showers and thunderstorms that developed along an outflow boundary from a southeastward moving MCS across southeast OK earlier this morning, has slightly loss its perfectly linear look late this aftn. Though scattered showers and thunderstorms continued to affect portions of southeast OK, northeast TX and southwest AR, with isolated showers and thunderstorms elsewhere. Earlier this aftn, portions of the line of storms across McCurtain County did reach strong levels as it interacted with rather moist low levels /dewpoints in the upper 60s to lower 70s/ with hail, wind gusts and brief moderate rainfall being the main results, but have since become sub-severe. Can not rule out the occasional wind gusts that could warrant a Significant Weather Advisory or even a Warning but a widespread severe weather threat is low. As we continue to approach sunset, high-res solutions such as the HRRR exhibited a waning trend though with lingering precip as we head into the overnight hours. Thereafter, northwest flow aloft persists and another embedded impulse could once again ignite an MCS across southern OK, hence the mean-flow will propagate it to across the northwest zones aoa sunrise. Will once again have to look out for an outflow boundary that could aid in the generation of additional isolated showers and thunderstorms that model solutions sometimes struggle to pick up on. Elsewhere, daytime destabilization and plentiful moisture will yield isolated showers and thunderstorms. Just like what is expected tonight, the convection will gradually dissipate several hours after sunset tomorrow night. MOS guidance overnight temps is over-doing it a bit as persistence over the last several nights have been a few degrees cooler than what guidance have depicted. Furthermore, guidance is also a few degrees cooler during the day than what actually occurs. Will therefore continue to manually tweak both the overnight and daytime temps accordingly /overnight lows in the upper 60s to lower 70s and daytime highs mainly in the lower 90s/. Side Note: We continue to monitor the newly upgraded Subtropical Storm Alberto as it continues to become better defined just east of the Yucatan Peninsula. The National Hurricane Center still has a track that shows Alberto making landfall somewhere between southeast LA and the FL Panhandle Monday/Tuesday. The Weather Prediction Center still has the heaviest rainfall /4-7 inches/ across extreme southeast LA and eastward to the remaining Gulf coast States. .LONG TERM.../Sunday through Thursday/ Alberto will be approaching the northern Gulf Coast while the ArkLaTex will still be under the influence of surface high pressure coupled with an upper level ridge. Our region will be on the west side of Alberto through about Wednesday before Alberto begins to pull out of the southeast US to the northeast. With this current forecast track, only far eastern portions of the area will see showers and thunderstorms from Alberto. Being on the west side of Alberto and under the influence of the ridge aloft will allow for the area to experience compressional heating from subsidence. The extended timeframe will see some 10 to 15 degree high temperature readings well above normal. Some locations will be experiencing near record high temperatures towards the latter part of the extended, if not flirting with triple digit readings. Long range guidance keeps the area dry throughout the period. /35/ && .PRELIMINARY POINT TEMPS/POPS... SHV 70 92 69 93 / 30 30 20 20 MLU 69 91 70 90 / 30 40 20 40 DEQ 69 91 67 92 / 30 30 10 10 TXK 69 90 68 91 / 30 30 20 20 ELD 69 89 68 91 / 30 40 20 30 TYR 72 92 72 93 / 30 20 10 10 GGG 71 92 71 92 / 20 30 10 20 LFK 71 93 72 93 / 10 20 10 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 29/35
Hazardous weather outlook, May 25, 1:26 PM CDT, 1 hour 40 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 126 PM CDT Fri May 25 2018 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-261830- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 126 PM CDT Fri May 25 2018 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... Isolated to scattered thunderstorms will be possible this afternoon into tonight across the entire Four State Region. The best chances for thunderstorms will be late this afternoon during peak daytime heating, but storms may linger longer into the evening as a remnant MCS continues to move through the region. There is a marginal risk of severe thunderstorms possible late this afternoon and evening east of a line from Mount Vernon TX to Lufkin TX, with damaging winds and large hail being the primary threats. Otherwise, expect brief heavy downpours, gusty winds, and frequent cloud to ground lightning. While an isolated storm could become severe elsewhere, widespread severe thunderstorms are not expected. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Isolated to scattered thunderstorms will be possible each day from Saturday through Monday. The greatest thunderstorm activity is expected each afternoon during peak daytime heating, and any storms that develop will gradually dissipate during the evening. Brief heavy downpours, gusty winds, and frequent cloud to ground lightning will be possible, but widespread severe weather is not expected. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators, and storm spotters may be needed later this afternoon into tonight.
In the hours before
Special weather statement, May 25, 12:37 PM CDT, 2 hours 29 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1237 PM CDT FRI MAY 25 2018
OKZ077-251830-
McCurtain OK-
1237 PM CDT FRI MAY 25 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MCCURTAIN COUNTY UNTIL
130 PM CDT...
At 1236 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles west of Octavia to Rattan. Movement was
southeast at 10 mph.
Dime size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Wright City, Valliant, Millerton, Plunketville, Rufe, Smithville,
Watson, Battiest, Pickens, Mount Herman, Sherwood, Glover, Slim,
Bethel and Ringold.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3451 9450 3450 9446 3436 9446 3391 9513
3393 9512 3394 9516 3423 9515 3425 9505
3450 9505
TIME...MOT...LOC 1736Z 313DEG 11KT 3454 9486 3418 9540
35Special weather statement, May 25, 2:29 PM CDT, 37 minutes before
Special Weather Statement National Weather Service Shreveport LA 229 PM CDT FRI MAY 25 2018 ARZ050-051-059-OKZ077-TXZ096-097-109-111-252015- Howard AR-Sevier AR-Little River AR-McCurtain OK-Bowie TX- Red River TX-Morris TX-Titus TX- 229 PM CDT FRI MAY 25 2018 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN LITTLE RIVER...CENTRAL SEVIER...CENTRAL HOWARD...SOUTHEASTERN MCCURTAIN...NORTHWESTERN BOWIE...NORTHWESTERN MORRIS...NORTHEASTERN TITUS AND SOUTHEASTERN RED RIVER COUNTIES UNTIL 315 PM CDT... At 229 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from 7 miles west of Horatio to 6 miles northwest of Boxelder. Movement was southeast at 15 mph. Dime size hail and wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Horatio, Foreman, Boxelder, De Kalb, Lockesburg, Winthrop, Ben Lomond, Us 259 And I 30 Intersection, Arkinda, Dalby Springs, Avery, Oak Grove, Annona, Haworth, Moon, Cerrogordo, Beaverdams, Goodlake, Lydia and Goodwater. PRECAUTIONARY/PREPAREDNESS ACTIONS... These storms may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3395 9399 3321 9477 3351 9508 3405 9448 TIME...MOT...LOC 1929Z 297DEG 11KT 3398 9447 3354 9495 35
Special weather statement, May 25, 2:56 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Shreveport LA
256 PM CDT FRI MAY 25 2018
TXZ108>112-124>126-136>138-149-150-252045-
Gregg TX-Smith TX-Harrison TX-Marion TX-Wood TX-Franklin TX-
Morris TX-Upshur TX-Cherokee TX-Cass TX-Camp TX-Titus TX-Rusk TX-
256 PM CDT FRI MAY 25 2018
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MARION...SOUTHEASTERN
FRANKLIN...NORTHWESTERN RUSK...UPSHUR...TITUS...SMITH...SOUTHWESTERN
CASS...NORTHWESTERN HARRISON...EASTERN WOOD...MORRIS...CAMP...GREGG
AND CHEROKEE COUNTIES UNTIL 345 PM CDT...
At 255 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Cookville to near Lindale. Movement was
southeast at 55 mph.
Dime size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Tyler, Longview, Mount Pleasant, Jacksonville, Kilgore, Whitehouse,
White Oak, Gladewater, Rusk, Gilmer, Pittsburg, Leesburg, Lindale,
Daingerfield, Overton, Bullard, Troup, Hughes Springs, Lone Star and
Big Sandy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3338 9495 3288 9439 3158 9526 3168 9529
3172 9534 3174 9533 3173 9537 3175 9536
3176 9540 3182 9540 3185 9545 3193 9542
3199 9545 3205 9542 3215 9548 3218 9546
3223 9549 3230 9545 3236 9545 3246 9556
TIME...MOT...LOC 1955Z 329DEG 46KT 3324 9484 3244 9535
35The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 2:56 PM CDT | Special Weather Statement | SHV | Camp, Cherokee, Gregg, Morris, Smith, Titus and 1 more | 49 min |
| May 25, 3:35 PM CDT | Special Weather Statement | SHV | Bowie, Cass | 40 min |
| May 25, 3:37 PM CDT | Special Weather Statement | SHV | Cherokee, Gregg, Harrison, Marion, Rusk | 38 min |
| May 25, 4:48 PM CDT | Special Weather Statement | SHV | Harrison, Panola | 42 min |
| May 25, 4:58 PM CDT | Special Weather Statement | SHV | Nacogdoches | 47 min |
| May 25, 6:14 PM CDT | Special Weather Statement | SHV | San Augustine | 46 min |
| May 25, 3:41 PM CDT | Special Weather Statement | SHV | Natchitoches | 49 min |
| May 25, 5:08 PM CDT | Special Weather Statement | SHV | Caldwell | 52 min |
| May 25, 5:39 PM CDT | Special Weather Statement | SHV | Caldwell | 51 min |
| May 25, 5:46 PM CDT | Special Weather Statement | SHV | Webster | 44 min |
| May 25, 5:58 PM CDT | Severe Thunderstorm Warning | SHV | Claiborne, Webster | 51 min |
| May 25, 6:18 PM CDT | Special Weather Statement | SHV | Webster | 42 min |
| May 25, 6:41 PM CDT | Special Weather Statement | SHV | Ouachita | 34 min |
| May 25, 2:29 PM CDT | Special Weather Statement | SHV | Sevier | 46 min |
| May 25, 4:30 PM CDT | Special Weather Statement | SHV | Hempstead | 45 min |
| May 25, 4:53 PM CDT | Special Weather Statement | SHV | Columbia | 52 min |
| May 25, 4:56 PM CDT | Special Weather Statement | SHV | Lafayette | 49 min |
| May 25, 5:06 PM CDT | Special Weather Statement | SHV | Nevada | 39 min |
| May 25, 5:32 PM CDT | Special Weather Statement | SHV | Lafayette | 43 min |
| May 25, 5:37 PM CDT | Severe Thunderstorm Warning | SHV | Columbia, Lafayette | 42 min |
| May 25, 6:47 PM CDT | Special Weather Statement | SHV | Union | 43 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.